MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation ¿ evaluation: a review of the device history record, instructions for use (ifu), and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the sheath was buckled and torn, creating a poor transition between the sheath and dilator.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
The customer initially reported that, as the peel away sheath of the turbo-ject power injectable was being inserted during a picc (peripherally inserted central catheter) line insertion procedure, the sheath buckled, and a new kit needed to be opened.No patient adverse events were reported, and no additional procedures were required.The malfunction resulted only in minor inconvenience.The device was returned for evaluation and during the physical examination of the returned device, the tip of the catheter was determined to be buckled and torn creating a sharp edge.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7319571
Report Number1820334-2018-00658
Device Sequence Number18869996
Product Code LJS
UDI-Device Identifier00827002561946
UDI-Public(01)00827002561946(17)190821(10)8159637
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-OTW-ST-1110
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2018
Initial Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1